Q. Can a morning-after pill cause a yeast infection?

Answered by Dr. Anshul Varshney and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Emergency Contraceptive Pill or Emergency Pill? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

Can a morning-after pill cause a yeast infection? I took it two days ago and today I began to have an irritation and itch in my vagina. I bought a cream to help it, but I just want to know what could have happened that could have caused this?


Related Questions:
Should I take an emergency pill if I only had foreplay?
Are the medicines given to me for scabies correct?
Should I take an emergency pill if my partner used a condom?
 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hello,

Welcome to icliniq.com.

  • There are two possibilities in your case scenario:
  1. Morning-after pill-induced vaginal dryness and irritation. As this is a hormone, it can cause these symptoms. But these symptoms are transient and should disappear within a week.
  2. Sexually transmitted candida infection from your partner.
  • I would suggest you the following:
  1. Take tablet Fluconazole 200 mg one tablet and repeat it after seven days. The same tablet should also be taken by your partner.
  2. Tablet Levocetirizine 5 mg once daily for five days.
  3. Avoid the morning pill as much as possible.

I hope it helps you. If you have any further queries, please ask me.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

So, should I just let a week pass and see if the irritation, redness, and itchiness stops on its own first? I bought Canesten because the pharmacist told me it would help with the irritation. Is that a good cream for now?

 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hello,

Welcome back to icliniq.com.

  • Yes, you can wait for a week and apply that cream locally.
  • If you have any further queries, please ask me.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

But, do you think just applying the cream would be enough for the infection to heal? Or, do I still need antibiotics? Can the infection heal by itself I mean?

 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hello,

Welcome back to icliniq.com.

  • From my clinical experience in my practice, I personally feel that local application creams, when used alone, do not work well.
  • You should take tablet Fluconazole along as discussed. And, the simultaneous application of cream may be helpful.

I hope it helps you. If you have any further queries please ask me.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have colorless and odorless discharge. Is it due to hormonal imbalance?
Query: Hello doctor, I am a 30 year old female. I am suffering from white discharge since the last four months. It is colorless, odorless with no itchiness and the quantity of the discharge is more than normal. Two years back, I had a similar problem for which I was advised to take Fluconazole 150 mg thre...  Read Full »
Dr. Sunita Kothari
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I suggest starting FAS-3 kit (Fluconazole, Azithromycin, and Secnidazole) weekly, one tab eight hourly for three weeks. Then insert Canesten (Clotrimazole) vaginal cream internally for seven days. Then Candid (Clotrimazole) dusting powder externally. Start tablet Yaz...  Read Full »
 
How long should I continue Levocet M for itchy throat?
Query: Hi doctor, I had a problem of nose block and my ENT surgeon suggested me to go for a nose operation. As per doctor instruction, operation of my nose was carried out before three months. Now my nose is almost fine, but still I feel that something is there in my throat. I also feel itchy throat and e...  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. Your symptoms seem to suggest that you are suffering from allergy. Levocet M (Levocetirizine and Montelukast) is given for the same purpose. It is true that the medicine should be taken for a few months regularly. It has minimal side effects, like dryness of mouth...  Read Full »
 
Why am I having cold draining nose and body pain?
Query: Hello doctor, I have a cold draining nose and body pain. Please help.  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. You can have rhinitis as per history. I suggest you taking Levocetirizine 5 mg OD for five days which is decongestant. You can also take Vitamin C 500 mg BD for five days. If fever is also there, then take Paracetamol 500 mg SOS. You can take steam inhalation of warm wa...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »